Hyperpigmentation

Hyperpigmentation is when the skin becomes darker than the surrounding skin. The common types of hyperpigmentation are age spots, post-inflammatory hyperpigmentation (PIH), melasma. The treatment options include topical creams (Corticosteroids, Kojic acid, Hydroquinone), laser therapy, chemical peels, and microdermabrasion.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I have itching, burning sensation, and blackish discoloration on the inner part of my thigh?

Query: Hello doctor,The inner part of my thigh appears black, and I have an itching and burning sensation in that area. I have attached a picture. Now the same is happening in my underarms. I took medicine, but the condition remained the same. I have taken the tablet Atrax 20 mg, Avil 25mg, and Wysolone 20...  Read Full »


Dr. Nidhin Varghese

Answer: Hello, Welcome to icliniq.com. You have fungal infection from the attached images (attachments removed to protect the patient's identity). Do you have any other health issues? For example, are you pregnant or breastfeeding? I suggest you take the tablet Itraconazole 100 mg twice daily for three we...  Read Full »

I suffer from acne, hyperpigmentation, and boxcar scars. How to treat them?

Query: Hello doctor, I have suffered from acne for the majority of my life. I am a 23-year-old female. I am on birth control pills and Spironolactone. I have tried so many other products. I also have hyperpigmentation and boxcar scars.  Read Full »


Dr. Shanza Ikram

Answer: Hello, Welcome to icliniq.com. First, you need to understand that acne is an ongoing process, and you may experience frequent exacerbations due to stress or hormones. It is good to know that your hormones are normal, and in my opinion, you need not take Spironolactone then. We can only control the...  Read Full »

Please suggest a quick and effective solution for dark underarms.

Query: Hi doctor, I have a problem with dark underarms. I want a quick and best solution. Please help.  Read Full »


Dr. Abdel Hakam Soliman

Answer: Hello,Welcome to icliniq.com.I read your query and understand your concern.Please be patient to reach a sustainable solution.Please try the following suggestions-1. You must try to reduce your weight.2. You must avoid using loofa during the shower.3. You must dry your body by patting with a towel af...  Read Full »

Is my skin pigmentation due to PCOD?

Query: Hello doctor, I am in my early twenties, 5 feet 6 inches tall, and weigh around 72 kgs. I have PCOD. How can I get rid of dark pigmentation in my private parts, underarms, and strawberry legs?  Read Full »


Dr. Rakesh Kumar Bahunuthula

Answer: Hi, Welcome to icliniq.com. I understand your concern. Body folds and genitals generally tend to be darker than normal skin. However, in patients with insulin resistance such as pre-diabetics and diabetics or patients with PCOD (polycystic ovarian disease) with excess insulin production, the colo...  Read Full »

Why do I have black spots on my tongue?

Query: Hello doctor, I am having black spots on the tongue. What might be the cause for it?  Read Full »


Dr. Subha

Answer: Hi, Welcome to icliniq.com. Black spots on the tongue might be due to: Hyperpigmentation of the tongue (present since birth) for which you need not worry. Exposure to any chemicals. Tongue piercing. Scar due to any oral surgical procedures. An initial stage of a condition called hairy to...  Read Full »

I have dark feet for last 5 years. What to do?

Query: Hello doctor, I have been struggling with dark feet for over five years. I cannot recall how the problem started. I have tried all the lightening creams, but nothing works. Peeling it will clear for a while and then go back darker. I noticed that when I was pregnant, my feet cleared fairly, and my ...  Read Full »


Dr. Basti Bharatesh Devendra

Answer: Hi, Welcome to icliniq.com. This hyperpigmentation may need evaluation by a dermatologist, as seen in the picture (attachments removed to protect the patient's identity) if it is only present on the feet. Avoid friction, irritation, irritants or chemicals, tight-fitting wear, and too much wash...  Read Full »

I get red cysts on my face. Is it acne or rosacea?

Query: Hello doctor, I am a 25 year old male. I am 6'1" tall and I weigh 170 pounds. Often, I get red cysts of some sort on my face beneath the skin that take a while to heal. I have oily skin, and get whiteheads as well. I have fluid-filled boil-like lesions on my face. I have been to a few dermatologist...  Read Full »


Dr. Sushil Kakkar

Answer: Hello, Welcome to icliniq.com. Rosacea is a skin disorder that affects people above 30 years. Other than acne-like lesions, people with rosacea have redness of the face and dry skin associated with burning sensation. They also have redness and irritation in the eyes. The redness of the face is a...  Read Full »

I have hyperpigmentation on cheeks and forehead with spots on it. Kindly help.

Query: Hello doctor, I have hyperpigmentation on cheeks and forehead and have spots on it. I took medications for it before and when I stopped taking it, the condition came back. Why do they occur? I am attaching the photographs. Can you please provide me with internal treatments. Kindly help.  Read Full »


Dr. Dilip Kumar Meena

Answer: Hello, Welcome to icliniq.com. Thanks for writing in, and I understand your concern. This condition can be melasma. Melasma is a hyperpigmentation disorder characterized by dark patches over cheeks, nose, forehead, and rarely on hands. It usually happens due to some hormonal causes and can ...  Read Full »

Does higher altitude cause hyperpigmentation of the skin?

Query: Hi doctor, I want to know about my skin type. My skin feels very dry after using facewash (lotus organic plus), but after some (generally after two to three hours) time, my skin becomes very oily (even if I do not apply any of the cream or sunscreen). It is the same condition in summers and winters...  Read Full »


Dr. Dhepe Snehal Laul

Answer: Hi, Welcome to icliniq.com. I suggest you take tablet Limcee 500 mg (Vitamin C) once a day after breakfast for 30 days. Do you have tight skin? Is there seborrhea? Is your skin shiny or sensitive? Are there prolonged exposure to sun or UV (ultraviolet) rays? Do you have a history of photosensit...  Read Full »

How can I whiten my penis to look like the rest of my body?

Query: Hi doctor, I noticed a change in the color of my penis. I am always conscious about the color of my penis, and it appears darker now. I think it is due to excessive masturbation without any lubrication. The color change is less significant when erect. It is getting worse day by day. And I am devo...  Read Full »


Dr. Raveendran S. R

Answer: Hi, Welcome to icliniq.com. I can understand your concern. I saw the pictures, and I could notice the discoloration (attachments removed to protect the patient’s identity). It is called hypopigmentation. It is seen only in your foreskin area. Kindly make sure you do not have phimosis and...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.